Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Anxiety, varicose veins in legs. Had a Heart Attack. Have stents. Take valums?

Hi, I have had a Heart Attack in October and Stints put in in Nov. My heart races out of control occasionally and gets out of rythem usually requiring a er visit. This is getting a little better But I have a lot of anxiety over my heart condition especially at night. I was taking Atavan .05 mg Three times aday before the heart attack for anxiety but now it worse. I saw my cardiologist recently and he did a laser thing on my legs for varicose vein and he gave me two Valums 5mg about an hour apart during the procedure. They seemed to take away the anxiety better Thane the ativan ever did. my question is: Should I ask my Primary Doctor for valum instead of ativans or are their side affects from taking valums? Sorry for being so long winded and my spelling. Thanks Jeff Loveless
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello lovelessj
Welcome to HCM
Valium contains Diazepam and Ativan contains Lorezapam. Both are of group Benzodiazepine, Lorazepam is short acting and is very commonly used in anxiety. Diazepam use is these days limited to use as anticonvulscent. So changing ativan ti valium will not help much. Just get your varicose veins treated rest all is fine.
Second you can take other drugs as SSRI or SNRI drugs. Consult your doctor for that.
Hope I solved your query.
Take care
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor